Alert archive / Nebraska / Frost Advisories in 2011
Frost Advisory 3, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at May 15, 2011, 3:00 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at May 16, 2011, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 3:00 PM CDT (20:00 UTC)
- In effect from
- May 16, 2011, 2:00 AM CDT
- Expired
- May 16, 2011, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731 WWUS73 KGID 152000 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 300 PM CDT SUN MAY 15 2011 ...FROST DEVELOPMENT POSSIBLE LATE TONIGHT... .THE COMBINATION OF CLEARING SKIES...DECREASING WINDS FROM A HIGH PRESSURE AXIS...AND A COOL...DRY AIRMASS WILL RESULT IN THE POSSIBILITY OF FROST TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AS TEMPERATURES DROP INTO THE MID 30S. WHILE A WIDESPREAD...EXPANSIVE FROST IS NOT LIKELY...LOW LYING RURAL AREAS WILL BE MOST SUSCEPTIBLE TO SOME DEGREE OF FROST FORMATION. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 160400- /O.NEW.KGID.FR.Y.0003.110516T0700Z-110516T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 300 PM CDT SUN MAY 15 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * AFTER 2 AM TONIGHT...TEMPERATURES WILL SETTLE BETWEEN 33 AND 36 DEGREES ACROSS MUCH OF THE AREA FOR AT LEAST A FEW HOURS...BEFORE RISING ABOVE 40 WITHIN A FEW HOURS AFTER SUNRISE. THESE UNSEASONABLY COLD TEMPERATURES...IN COMBINATION WITH CLEAR SKIES AND LIGHT WINDS...WILL SET THE STAGE FOR POSSIBLE FROST FORMATION. * WHILE A WIDESPREAD FROST IS NOT LIKELY ACROSS THE ENTIRE AREA...AT LEAST PATCHY FROST IS POSSIBLE...ESPECIALLY IN LOW LYING RURAL AREAS. * IF FROST DEVELOPS...SENSITIVE OUTDOOR VEGETATION MAY BE HARMED...AND PRECAUTIONS SHOULD BE TAKEN TO PROTECT AFFECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PFANNKUCH
3 follow-up statements
975 WWUS73 KGID 160159 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 859 PM CDT SUN MAY 15 2011 ...FROST DEVELOPMENT POSSIBLE LATE TONIGHT... .THE COMBINATION OF CLEARING SKIES...DECREASING WINDS FROM A HIGH PRESSURE AXIS...AND A COOL...DRY AIRMASS WILL RESULT IN THE POSSIBILITY OF FROST TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AS TEMPERATURES DROP INTO THE MID 30S. WHILE A WIDESPREAD...EXPANSIVE FROST IS NOT LIKELY...LOW LYING RURAL AREAS WILL BE MOST SUSCEPTIBLE TO SOME DEGREE OF FROST FORMATION. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161000- /O.CON.KGID.FR.Y.0003.110516T0700Z-110516T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 859 PM CDT SUN MAY 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * AFTER 2 AM TONIGHT...TEMPERATURES WILL SETTLE BETWEEN 33 AND 36 DEGREES ACROSS MUCH OF THE AREA FOR AT LEAST A FEW HOURS... BEFORE RISING ABOVE 40 WITHIN A FEW HOURS AFTER SUNRISE. THESE UNSEASONABLY COLD TEMPERATURES...IN COMBINATION WITH CLEAR SKIES AND LIGHT WINDS...WILL SET THE STAGE FOR POSSIBLE FROST FORMATION. * WHILE A WIDESPREAD FROST IS NOT LIKELY ACROSS THE ENTIRE AREA...AT LEAST PATCHY FROST IS POSSIBLE...ESPECIALLY IN LOW LYING RURAL AREAS. * IF FROST DEVELOPS...SENSITIVE OUTDOOR VEGETATION MAY BE HARMED...AND PRECAUTIONS SHOULD BE TAKEN TO PROTECT AFFECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
429 WWUS73 KGID 160918 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 418 AM CDT MON MAY 16 2011 ...AREAS OF FROST EXPECTED THIS MORNING... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A COOL...DRY AIRMASS HELPED TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS WIDESPREAD AREAS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS MORNING. AS A RESULT...AREAS OF FROST HAVE BEGUN TO DEVELOP...WITH LOW LYING AND RURAL AREAS EXPECTED TO BE THE MOST AFFECTED. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161300- /O.CON.KGID.FR.Y.0003.000000T0000Z-110516T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 418 AM CDT MON MAY 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * AREAS OF FROST ARE EXPECTED THIS MORNING...ESPECIALLY IN LOW LYING AND RURAL AREAS. * IF FROST DEVELOPS...SENSITIVE OUTDOOR VEGETATION MAY BE HARMED...AND PRECAUTIONS SHOULD BE TAKEN TO PROTECT AFFECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROSSI
893 WWUS73 KGID 161300 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 800 AM CDT MON MAY 16 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161400- /O.CAN.KGID.FR.Y.0003.000000T0000Z-110516T1300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 800 AM CDT MON MAY 16 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE FROST ADVISORY. AS TEMPERATURES RISE THROUGH THE 30S AND INTO THE 40S...THE FROST ADVISORY WILL BE CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at May 15, 12:21 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 15, 12:21 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1221 PM CDT SUN MAY 15 2011 .UPDATE...MAINLY MINOR TWEAKS TO AFTERNOON FORECAST. EXTENSIVE STRATOCUMULUS FIELD CONTINUES TO BLANKET THE CWA EARLY THIS AFTERNOON TO THE NORTHWEST OF H5 VORT MAX DROPPING SOUTHEAST AND CENTERED NEAR KANSAS CITY. NAM/RUC H85 RELATIVE HUMIDITY FIELDS HAVE A DECENT HANDLE ON THE STEADY EROSION OF THE STRATUS ACROSS NORTHERN NEBRASKA...AND EXPECT AT LEAST PARTIAL SUNSHINE TO SPREAD SOUTHWARD ACROSS MUCH OF THE CWA AS THE AFTERNOON/EARLY EVENING PROGRESSES...ESPECIALLY NORTH OF I-80. INSERTED A MENTION OF ISOLATED SPRINKLES THROUGH 21Z ACROSS SOUTHERN 2/3 OF THE CWA TO ACCOUNT FOR WEAK RADAR RETURNS EVIDENT MAINLY SOUTH OF I-80. MADE VERY LITTLE CHANGE TO MAX TEMPS...AS EXPECT A DECENT LITTLE JUMP LATE IN THE DAY AS MORE BREAKS IN THE OVERCAST OCCUR. STILL ONLY MID 50S AT BEST MOST AREAS THOUGH. WINDS WILL GRADUALLY SLACKEN A BIT AS THE AFTERNOON WEARS ON AND TURN A BIT NORTHEASTERLY. && .AVIATION...18Z KGRI TAF. MAIN ISSUE IS CURRENT MVFR CIG...WHICH IS EXPECTED TO RISE INTO VFR LEVELS/SCATTER OUT AS THE AFTERNOON/EARLY EVENING WEARS ON. PARTIAL CLEARING IS ALREADY WORKING SOUTHWARD ACROSS NORTHERN NEBRASKA...AND WILL AIM FOR A 21Z RETURN TO VFR CIG HEIGHT...ALTHOUGH A BROKEN STRATOCUMULUS DECK COULD EASILY REMAIN IN PLACE UNTIL EARLY EVENING. WINDS THIS AFTERNOON WILL BECOME NORTHEASTERLY...WITH CONTINUED GUSTS OF 15-20KT FOR SEVERAL MORE HOURS. OVERNIGHT...CLEAR SKIES WILL DOMINATE THE REGION...AND WINDS WILL GO LIGHT AND VARIABLE AS A SURFACE RIDGE AXIS PARKS ITSELF NEARBY. NOT ANTICIPATING ANY VSBY RESTRICTIONS THROUGH THE PERIOD. SKIES WILL REMAIN CLEAR MONDAY MORNING...AS LIGHT BREEZES BECOME EASTERLY ON THE BACK SIDE OF THE RIDGE. && .PREV DISCUSSION... /ISSUED 516 AM CDT SUN MAY 15 2011/ DISCUSSION...AMPLE LOW TO MID LEVEL STRATUS STREAMED ACROSS THE FORECAST AREA OVERNIGHT...ASSOCIATED WITH WEAK FRONTOGENESIS INDUCED BY AN UPPER LEVEL DISTURBANCE JUST TO THE NORTHEAST OF THE LOCAL AREA. EXPECT THIS CLOUD COVER...AND ANY ASSOCIATED LIGHT RAIN SHOWERS OR DRIZZLE...TO CONTINUE TO WEAKEN THROUGH THE MORNING HOURS AS THE ASSOCIATED VORTICITY MAXIMUM TRACKS RAPIDLY SOUTHEAST AND LOCAL FORCING BECOMES LESS FAVORABLE FOR ADDITIONAL CLOUD OR SHOWER FORMATION. HOWEVER...WITH COOL AIR IN PLACE ALOFT...DO NOT EXPECT A SIGNIFICANT REBOUND IN TEMPERATURES TODAY...WITH HIGHS EXPECTED TO ONLY NUDGE A FEW DEGREES ABOVE SATURDAYS CHILLY READINGS...THANKS MOSTLY TO A FEW BREAKS IN THE STRATUS THIS AFTERNOON WHICH SHOULD ALLOW FOR A LITTLE SUNSHINE LATE IN THE DAY. MAIN CONCERN IN THE SHORT TERM WILL BE THE COMBINATION OF LIGHT WINDS...CLEARING SKIES...AND COOL AIR IN PLACE ACROSS THE REGION OVERNIGHT...WHICH WILL LIKELY LEAD TO AREAS OF PATCHY FROST AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S ACROSS MOST OF THE AREA TONIGHT. WHILE PATCHY FROST WAS ALREADY MENTIONED IN PREVIOUS FORECAST...WENT AHEAD AND TWEAKED EXPECTED LOWS DOWN A COUPLE OF DEGREES AS WELL AS HIGHLIGHTED FROST IN THE HWO...WHILE LEAVING POSSIBLE FROST ADVISORY HEADLINES TO DAY SHIFT TODAY...AS THEY WILL HAVE A BETTER HANDLE ON WHETHER OR NOT STRATUS WILL COMPLETELY BREAK ALLOWING FOR TEMPERATURES TO TRULY PLUMMET OVERNIGHT TONIGHT. WHILE GENERALLY DRY WEATHER IS EXPECTED ACROSS THE CENTRAL PLAINS TO BEGIN THE NEW WORK WEEK...AS A RIDGE OF HIGH PRESSURE ESTABLISHES ITSELF OVER THE AREA...CONTINUED UNSEASONABLY COOL TEMPERATURES ARE EXPECTED TO PERSIST FOR SEVERAL DAYS. HOWEVER...EXTENDED MODELS ARE NOW IN BETTER AGREEMENT HANDLING THE LONG WAVE TROUGH WHICH IS EXPECTED TO DIG ACROSS THE SOUTHWEST TUESDAY AND WEDNESDAY. THIS SHOULD RESULT IN A RETURN TO SOME UNSETTLED WEATHER LOCALLY BY MIDWEEK...WITH A CHANCE OF THUNDERSTORMS JUSTIFIED IN CURRENT FORECAST FOR THE LATER HALF OF THE UPCOMING WORK WEEK AND INTO NEXT WEEKEND. BEST FORCING AND INSTABILITY AT THIS TIME APPEARS TO THE THURSDAY AND FRIDAY...WHEN A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG OR EVEN SEVERE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...PFANNKUCH PREV DISCUSSION...ROSSI
Hazardous weather outlook, May 15, 2:59 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 259 PM CDT SUN MAY 15 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 259 PM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A FROST ADVISORY IS IN EFFECT LATE TONIGHT FOR THE ENTIRE OUTLOOK AREA FOR THE POSSIBILITY OF AT LEAST PATCHY FROST FORMATION...ESPECIALLY IN LOW LYING AREAS. PLEASE REFER TO THE ADVISORY PRODUCT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE PERIODIC THUNDERSTORM CHANCES ACROSS THE OUTLOOK AREA FROM WEDNESDAY THROUGH SUNDAY. SOME OF THE THUNDERSTORMS ON THURSDAY AND FRIDAY MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:38 AM CDT | Areal Flood Warning | GID | Polk | 4 hr |
Nearby
Frost Advisories in Nebraska, 2011Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.